Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes headaches and shortness of breath after taking Lisinopril?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5469 Questions

default
Posted on Wed, 23 May 2018 in Hypertension and Heart Disease
Question: I have high blood pressure(165/110) and was put on Lisinoprin 3 weeks ago and it has come down about 30 points...however i have head aches and have shortness of breath. I wake up at night and feel like i'm not getting enough oxygen. I weigh 260 lb and it feels like my lungs have no where to expand to. I never had these symptons until I started this medication. I have an irregular heart beat and plan to go to a cardiologist but I'm wanting to know if the medication has any side effects mentioned. I also take testaterone injections weekly.
Thanks
doctor
Answered by Dr. Ilir Sharka 37 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

It seems that your blood pressure values have got down and new clinical symptoms have appeared.

Probable relative hypotension (considering your previous persistently high BP values) coupled with possible cardiac arrhythmia (you are experiencing irregular heart beats) may be the reason of your actual complaints.

Nevertheless, Lisinopril may be associated with headache and throat angioedema, but testosterone may also lead to venous (pulmonary) thromboelbolism especially in over-weighted individuals.

In addition, a contribution to your symptoms may appear also form a possible hypo-ventilation syndrome that is not rarely present to over-weighted individuals.

Coming to this point, I recommend you asking immediate medical assistance by first discussing with your prescribing doctor on possible adverse effects of your actual therapy.

In addition some medical tests should be performed as follows:

- resting ECG,
- cardiac ultrasound,
- chest X ray study,
- pulmonary function tests,
- complete blood count,
- PCR & ESR,
- fasting blood glucose,
- BNP or NT-proBNP
- arterial blood gas analysis,
- ambulatory ECG (Holter) monitoring (if suspicions of intermittent arrhythmia),
- blood testosterone levels

You should discuss with your cardiologist on the above mentioned issues.

Hope you will find this answer helpful!

In case of any further uncertainties, feel free to ask me again.

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Arterial blood

doctor1 MD

I have been experiencing moderate confusion, short term memory loss , loss of focus/concentration, moderate numbness in fingers/toes, sudden strong heartbeat, continuous fatigue, extreme dry mouth , and sweating hands/feet. Symptoms started 3...

doctor1 MD

I ve noticed lately when I am in my office that my right hand is colder & it feels colder than my left hand. I was just wondering if this is indicative of any underlying medical problem?

doctor1 MD

My blood has been very dark in color lately. I am a bit concerned because I have not changed any of my habits. I still eat regular and as healthy as I can, I guess. I exercise daily and take regular vitamin supplements. I am a 25 year old man and I am bothered by my lack of knowledge in regards to the issue at hand. Please offer any information or insight that you can. Your time and input will both be greatly appreciated.

Thank You

doctor1 MD

What's the name of the device they always show in movies and shows and stuff where it's a bobbing red line that generate peaks to measure heart rate? Then usually when someone dies, it's just a solid red line.